Will progesterone cream alleviate side effects of oral progestins?

by Vicky

I am 42 years old from the UK and have just started using your progesterone cream after suffering from severe estrogen dominance symptoms for the past 4 months. It's got to the point that I can't function for most of the day.

I also have a large fibroid, which I've been told cannot be treated other than having a hysterectomy. I'm currently also taking 15mg oral progestin daily to control the heavy bleeding, and unfortunately there isn't an option to this if I want to avoid hysterectomy. It could be that I won't be in menopause for another 10 years, and I'm very concerned about getting side effects from the oral tabs, even though I'm only taking a small amount.

I have a very healthy diet and am using liver cleansing supplements as well. But I was wondering if the natural progesterone cream will help me avoid having side effects from the progestins in years to come?

Wondered if anyone could answer this for me?

Comments for Will progesterone cream alleviate side effects of oral progestins?

Click here to add your own comments

Jul 24, 2009
Will progesterone cream alleviate side effects of oral progestins?
by: Wray

Hi Vicky. I've helped many women with heavy bleeding and only progesterone. Progestins are not needed and the risks are not worth it. If you want further convincing please see this web page.

The dose of progesterone does have to be high, 200-300mg/day. It takes between 2-3 months to stop flowing so heavily. Oestrogen and only oestrogen stimulates cells to grow. Vital during puberty when it causes our breasts and hips to develop, and the fatty layer women have. Vital once a month when it stimulates an egg/eggs to grow and mature. Vital too in stimulating the endometrium each month to grow and thicken ready for a possible fertilised egg. But in excess it stimulates cells to continue growing, and grow they will with no progesterone to suppress the oestrogen.

We were made with bodies where everything is in balance. But without a check, the excitatory hormones like oestrogen would continue stimulating. During the follicular phase oestrogen stimulates the endometrium to grow and thicken. With ovulation and the production of progesterone, the lining stops growing and becomes a secretory lining, readying itself for the implanting of a possible fertilised egg. If a low level of progesterone is present, or a high level of oestrogen, for whatever reason, the lining will continue to grow. This will result in possible endometriosis, fibroids, cysts, continual bleeding etc.

Matrix metalloproteinases are enzymes that break down protein. They play a role in the breakdown of endometrial tissues at the end of the menstrual cycle. If they are over active, as would be the case with an excess of oestrogen in the body, (oestrogen stimulates it?s production), the result is a pathological reaction such as inflammation. This can lead to both rheumatoid and osteo-arthritis, cirrhosis, and excessive bleeding in the uterus.

Progesterone suppresses matrix metalloproteinases and oestrogen. Fibroids are stimulated by excess oestrogen, so it's apparent you have an excess, as you say. Please see this web page on fibroids.

Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.

Search over 7,500 pages on this site...